Montelukast side affects

Hiya, I'm fairly new to all this asthma stuff and every month I seem to have been put on different meds. This month sees me on montelukast tabs as well as my qvar inhaler, but I've noticed that I have regular blood when I blow my nose and this morning a bonus nose bleed! Can anyone advise is this is just to be expected?

Thanks in advance :)

10 Replies

oldestnewest
  • I've been on montelukast for over 10 years now. It helped my breathing a lot when I started, so I hope it's still doing its bit. At the start I remember telling my consultant that it took 4 weeks to have any beneficial effect on my breathing. I've never had any side effects from it that I'm aware of, but we are all different when it comes to how we react to our meds and how effective they are for us, so it could be that it's affecting you in the way you describe. Does it mention that side effect on the leaflet that comes with it?

    Sorry I'm not much help. I hope you get some more useful replies from others.

    Best wishes, Jan

  • Thanks Jan, I've only taken it for a couple of weeks so maybe I just need to let it settle. It's certainly helping me more than anything else I've tried so far! Maybe I'll have to put up with it!

  • I am on montelukast and it has not affected my nose. However I have had to give up on steroid nose sprays because I had frequent nose bleeds. I hope you figure out what is causing your problems.

  • Hi Kate,

    I've taken Montelukast for over 10 years and never had any problems with nosebleeds, usually if your blood is a bit thin or there's extra pressure on the small blood vessels in your nose they can break, but I'm unsure if Montelukast would do this as there isn't any steroid in it. If my hayfever is really bad I might have a bit of blood when I blow my nose as it's so irritated, so maybe it's allergy related?

  • Hi, thanks for the reply, I think my asthma is allergy related so maybe it is that, it's helping me more than anything else I've tried so far, I've swapped to it from Dymista as that made my nose bleed, maybe I am just that person!

  • Are you using any decongestant spray?

  • Hello, no I'm not at the moment, I've changed to montelukast from dymista nasal spray for the same reasons.

  • Strange side effect......steroids usually create the nosebleed, maybe its in the Qvar, as that is a steroid inhaler

  • Hi I have had used Montelukast-10 mg for long time. Every now and then i use it for Asthma control.

    I am sure nose bleeding is not at all its side effect. But remember you need to take this tablet only once in 24 hours.

  • Hi, I have been taking Montekulast for about 2 months after winter bug related asthma wouldn't clear up with usual inhaled or oral steroids. Apart from the vivid dream have been fine until a week or two ago when I've started getting nearly constant stomach pains and eczema type rash on my upper back. Is it common to not get any side effects for ages then start getting them? Or could this be another cause?

You may also like...